Optometry Continuing Education

OCT Mastery - Tip of the Week

New OCT Mastery tips are added each week. Subscribe to get them in your inbox.

91. VA loss after eye injection

An 85-year-old loses vision after an eye injection. Why?

Tip #90

Analysis

For the most part, the inner retina appears to be within normal limits, as the nerve fiber layer (NFL) down to the outer nuclear layer (ONL) has normal architecture. To the left of the image, there is normal intact retinal pigment epithelium (RPE). In the middle of the image, the RPE is thickened and elevated. It is associated with significant hyperreflectivity. This is because it is associated with a choroidal neovascularization (CNV). This complex is causing some shadowing of the deep tissue.

To the right, the RPE is absent and Bruch's membrane is visible. With the loss of the RPE there is increased hyperreflectivity of the deeper tissues; a reverse shadow is present. This person has an elevated fibrovascular epithelial detachment (PED) which tore following injection; the diagnosis is compatible with an RPE rip.

Tip #90 - Labelled

OCT Tip

An RPE rip can occur spontaneously, or post injection, laser or photodynamic therapy.

Not receiving our tips yet? Subscribe to receive them straight to your inbox.

Login

Continue to your Optocase account.

Reset Password

Enter email to receive a new password.

Join Optocase

Setup a free account to join Optocase now.